EconPapers    
Economics at your fingertips  
 

Centralized clearing mechanisms: A programming approach

Péter Csóka () and P. Jean-Jacques Herings ()
Authors registered in the RePEc Author Service: Tommy Andersson and Ola Andersson

The Journal of Mechanism and Institution Design, 2022, vol. 7, issue 1, 45-69

Abstract: We consider financial networks where agents are linked to each other by financial contracts. A centralized clearing mechanism collects the initial endowments, the liabilities and the division rules of the agents and determines the payments to be made. A division rule specifies how the assets of the agents should be rationed. Since payments made depend on payments received, we are looking for solutions to a system of equations. The set of solutions is known to have a lattice structure, leading to the existence of a least and a greatest clearing payment matrix. Previous research has shown how decentralized clearing selects the least clearing payment matrix. We present a centralized approach towards clearing in order to select the greatest clearing payment matrix. To do so, we formulate the determination of the greatest clearing payment matrix as a programming problem. When agents use proportional division rules, this programming problem corresponds to a linear programming problem. We show that for other common division rules, it can be written as an integer linear programming problem.

Keywords: Systemic risk; bankruptcy rules; integer linear programming. (search for similar items in EconPapers)
JEL-codes: C71 G10 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.mechanism-design.org/arch/v007-1/p_02.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jmi:articl:jmi-v7i1a2

DOI: 10.22574/jmid.2022.12.002

Access Statistics for this article

More articles in The Journal of Mechanism and Institution Design from Society for the Promotion of Mechanism and Institution Design, University of York Contact information at EDIRC.
Bibliographic data for series maintained by Paul Schweinzer ().

 
Page updated 2023-01-30
Handle: RePEc:jmi:articl:jmi-v7i1a2